MAUDE Adverse Event Report: PHILIPS VOLCANO VERRATA 10185P; WIRE, GUIDE, CATHETER

PHILIPS VOLCANO VERRATA 10185P; WIRE, GUIDE, CATHETER
Model Number 10185P
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Date of birth not available.Not applicable for this device.Not applicable for this device.The verrata 10185p was discarded and not returned to the manufacturer for evaluation, thus no returned product investigation was performed.Based on the complaint details, the verrata wire got caught on the calcium and was unable to be removed; resulting in the wire separation.Do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that a verrata 10185p wire was used in a diagnostic coronary procedure in the lad artery.During use, the wire was unable to cross the lesion.While attempting to remove from the patient, the distal end got lodged into the calcium, the wire uncoiled and separated in two pieces.The proximal portion of the wire was removed, leaving the distal portion in the patient.Several snare devices with different sizes were used to retrieve, but unable to be removed; therefore, it was pushed up against the vessel wall with a stent.Patient was transferred to ccu for continued cardiac monitoring and care, and discharged 2 days post procedure.This adverse event and product problem is being submitted because the verrata wire separated inside the patient.Additional intervention was performed; however, the separated tip was retained in the patient (stent).

Brand Name
VERRATA 10185P
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse yarimoglu
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key16728699
Report Number3008363989-2023-00017
Device Sequence Number6673991
Product Code DQX
UDI-Device Identifier00845225002879
UDI-Public(01)00845225002879(11)221110(17)251110(10)0302747857
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2025
Device Model Number10185P
Device Catalogue Number400-0300.38
Device Lot Number0302747857
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age84 YR
Patient SexFemale
Patient Weight56 KG
Patient EthnicityNon Hispanic
Patient RaceWhite